Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Corpus Christi, TX

January 31, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 31, 2021, 4:03 AM CST. It took effect at Jan 31, 2021, 9:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 4:03 AM CST (10:03 UTC)
In effect from
Jan 31, 2021, 9:00 AM CST
Expired
Feb 1, 2021, 12:00 PM CST
In force
27 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

280 
WHUS74 KCRP 311003
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
403 AM CST Sun Jan 31 2021

GMZ250-255-270-275-311815-
/O.NEW.KCRP.SC.Y.0012.210131T1500Z-210201T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
403 AM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST MONDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 9 AM this morning to 6 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
5 follow-up statements
405 
WHUS74 KCRP 311701
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1101 AM CST Sun Jan 31 2021

GMZ250-255-270-275-010515-
/O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1101 AM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 9 AM this morning to 6 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
470 
WHUS74 KCRP 010350
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
950 PM CST Sun Jan 31 2021

GMZ250-255-270-275-011200-
/O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
950 PM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
093 
WHUS74 KCRP 010940
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
340 AM CST Mon Feb 1 2021

GMZ250-255-270-275-011745-
/O.EXT.KCRP.SC.Y.0012.000000T0000Z-210201T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
340 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
516 
WHUS74 KCRP 011054
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
454 AM CST Mon Feb 1 2021

GMZ230-235-011500-
/O.EXB.KCRP.SC.Y.0012.000000T0000Z-210201T1500Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
454 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...North winds around 20 knots. Choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-011800-
/O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
454 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
589 
WHUS74 KCRP 011511
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
911 AM CST Mon Feb 1 2021

GMZ230-235-011615-
/O.EXP.KCRP.SC.Y.0012.000000T0000Z-210201T1500Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
911 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have weakened across the bays and waterways this morning. A
moderate northerly wind, around 15-20 knots, will continue through
the morning hours. Small Craft should continue to exercise
caution.

$$

GMZ250-255-270-275-011800-
/O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
911 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 11:00 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Jan 30, 11:00 PM CST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1100 PM CST Sat Jan 30 2021

.AVIATION...

Conditions should gradually deteriorate to MVFR at CRP after
midnight as lower visbys develop. Not confident enough to
introduce dense fog, but a brief period is possible. IFR ceilings
at VCT should linger until a cold front drops south around 10Z
ahead of VFR conditions and eventually gusty N winds by mid-
morning across the eastern terminals.

&&

.PREV DISCUSSION... /Issued 319 PM CST Sat Jan 30 2021/

SHORT TERM (Tonight through Sunday Night)...

Today's breezy conditions will finally begin to diminish this
evening becoming light to moderate. A cold front will move across
the area late tonight shifting winds to the north. The front should
reach the coast by Sunday evening. Though moisture will be present,
the best dynamics will remain to the north, so have kept little to
no chance of precipitation in the forecast.

Low temperatures tonight will remain in the upper 40s across the
northwest, reaching near 60 along the coast. Sunday's highs will
continue to be in the 70s to near 80. Temperatures will cool behind
the front Sunday night with lows dipping into the 40s across the
area.

LONG TERM (Monday through Saturday)...

Surface high pressure ridge over the region Monday will gradually
shift to the east on Tuesday. Highs will be near normal east to
slightly above normal west both Monday and Tuesday. An upper level
ridge over Mexico Tuesday and Wednesday will flatten as it moves
east into south Texas Thursday. Onshore flow will slowly increase
by Thursday with breezy conditions along the coast in the afternoon.

Models are similar in showing an upper low forming off the coast of
California by Wednesday morning. But the GFS/ECMWF are slightly
different in handling this system as it moves into the southern
plains by Friday morning and dampens out into a wave. ECMWF is
faster than the GFS with the short wave trough moving into Texas
leading to timing differences with passage of a cold front. Expect
adequate moisture return to occur Thursday night to provide a slight
chance of showers for coastal regions ahead of frontal boundary.
Expect temperatures will cool down a couple of categories Friday
from the very warm readings expected on Thursday. Cooler readings
will occur by next Saturday as high pressure builds into the area.

MARINE...

Moderate to strong onshore flow will continue through this afternoon
with Small Craft Advisory conditions continuing across the waters
through 00Z. Winds will diminish tonight and turn to the west, then
the north. Small Craft Exercise Caution conditions will continue
through much of tonight and through Sunday ahead of a cold front.
Small Craft Advisory conditions are expected behind the cold front,
with winds 20 to 25 knots and gusts to near gale force. SCA
conditions will persist over the Gulf waters through Monday
morning with a moderate to strong offshore flow. A weak to
moderate offshore flow Monday night will shift to an onshore flow
Tuesday as high pressure area shifts to the east. The weak to
moderate onshore flow will continue through Wednesday morning. The
onshore flow will strengthen Wednesday afternoon and become
strong Wednesday night as low pressure forms over the southern
plains. SCA conditions are expected over the Gulf waters Wednesday
night and Thursday. The confidence is low on timing of frontal
passage by Friday but will show slight chance of showers Thursday
night ahead of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    56  75  45  68  40  /   0   0   0   0   0
Victoria          52  71  41  65  36  /   0   0   0   0   0
Laredo            52  78  45  71  44  /   0   0   0   0   0
Alice             55  79  42  68  39  /   0   0   0   0   0
Rockport          57  73  45  65  44  /   0   0   0   0   0
Cotulla           48  78  42  70  39  /   0   0   0   0   0
Kingsville        54  78  44  70  41  /   0   0   0   0   0
Navy Corpus       57  73  48  65  49  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Jan 30, 6:28 PM CST, 9 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
628 PM CST Sat Jan 30 2021

TXZ229>234-239>247-342>347-442-443-447-010030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
628 PM CST Sat Jan 30 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-010030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
628 PM CST Sat Jan 30 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions are expected from late Sunday
morning through Monday morning for the Gulf waters.

Small Craft Advisory conditions may occur Wednesday night through
Thursday night for the Gulf waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jan 31, 2:22 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
222 AM CST Sun Jan 31 2021

TXZ230>234-240>247-342>347-442-443-447-311230-
McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Calliham, Cross, Loma Alta, Tilden,
George West, Three Rivers, Beeville, Goliad, Victoria, Freer,
Benavides, San Diego, Alice, Orange Grove, Kingsville,
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin,
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland,
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
222 AM CST Sun Jan 31 2021

...PATCHY TO AREAS OF FOG THIS MORNING...

Patchy to areas of fog has begun to develop across the Coastal
Plains early this morning. Predominate visibilities are expected
to range from 2 to 4 miles. Patchy dense fog, with visibilities
around 1/4 mile or less, is also expected.

A cold front is approaching South Texas and will move across the
region during the next several hours. In response, conditions will
improve.

Use caution if traveling as visibility may change rapidly within
a short period of time. Use low beam headlights when driving in
fog, and leave extra distance between your vehicle and the
vehicles of other motorists.

87

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.